| Model Number |
40-9366 |
| Medical Device Problem Codes |
Complete Blockage (1094); Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This event was initially deemed not reportable based on our reporting strategy active at the time of the alert date; however, following a recent retrospective review of complaints this event was made reportable out of an abundance of caution.The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.A root cause has not been established.All information reasonably known as of 04 jun 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
It was reported that a nurse went to flush a nasojejunal (nj) tube to give medications.However, the tube would not flush and seemed clogged.The nurse gave a little more pressure to see if that would unclog, and the bottom of the yellow tube (by the hub of the nj tube where you screw on feeds) ballooned out like a urinary catheter.Turns out, the patient's hair bow was causing the nj to be occluded.However, with little to moderate pressure, the nj tube was faulty and became defective and not useable.After ballooning out, the nj tube at the end was stretched and thin.They taped it to keep it straight so it wouldn't bend and break.Then a couple hours later a new nj had to be placed.